Drugs Home > Mevacor and Liver Problems
The link between liver problems and Mevacor is not completely clear. However, it is known that an increase in liver enzymes occurs in up to 1.9 percent of people taking this drug. Other liver problems that may develop while taking Mevacor include hepatitis, jaundice, and cirrhosis. Your healthcare provider will measure your liver enzyme levels prior to your treatment beginning and several months after you start to help monitor your progress.
As with any medication, side effects can occur while taking Mevacor® (lovastatin), including problems with the liver. For people taking Mevacor, liver problems can include:
- An increase in liver enzymes
- Hepatitis (an inflammation of the liver that can cause tiredness or a general feeling of illness)
- Jaundice (yellowing of the skin or eyes that can occur from liver damage)
- Fatty change in the liver
- Hepatoma (a type of liver cancer).
Increases in liver enzymes occur in up to 1.9 percent of people taking Mevacor. This problem is related to the Mevacor dosage, with lower dosages being less likely to cause increased liver enzymes. The prescribing information for this medication lists the other liver problems (hepatitis, jaundice, fatty liver changes, cirrhosis, and hepatoma) among possible side effects of medications similar to Mevacor, but states that such side effects have not necessarily been reported with Mevacor.